Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Tulsa, OK

May 15, 2007Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2007, 2:17 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 2:17 PM CDT (19:17 UTC)
Expired
May 15, 2007, 3:15 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 2:28 PM CDTHAIL 1Mccurtain, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 151918
SVRTSA
OKC061-077-079-152015-
/O.NEW.KTSA.SV.W.0094.070515T1917Z-070515T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
217 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  NORTHWESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 315 PM CDT

* AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MC CURTAIN TO 11 MILES WEST OF WILBURTON...MOVING   
EAST AT 15 MPH. THE STRONGEST STORM WAS LOCATED NEAR LEQUIRE. 

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LEQUIRE...
  KEOTA...MCCURTAIN...MC CURTAIN...WILBURTON...BOKOSHE...RED OAK...
  PANAMA...SPIRO AND FANSHAWE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3525 9500 3486 9556 3484 9502 3534 9444

$$
3 follow-up statements
000 
WWUS54 KTSA 151939
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT TUE MAY 15 2007

OKC061-077-079-152015-
/O.CON.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/
HASKELL OK-LE FLORE OK-LATIMER OK-
238 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN LATIMER...NORTHWESTERN LE FLORE AND SOUTHEASTERN HASKELL
COUNTIES...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOKOSHE TO WILBURTON...MOVING EAST AT 35 MPH. THE 
STRONGEST STORM IN THE LINE WAS LOCATED JUST SOUTH OF MCCURTAIN IN 
SOUTHEASTERN HASKELL COUNTY.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PANOLA...
BOKOSHE...SPIRO...SCULLYVILLE...RED OAK...PANAMA AND FANSHAWE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3528 9484 3486 9543 3484 9502 3534 9444

$$
000 
WWUS54 KTSA 152002
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT TUE MAY 15 2007

OKC061-152010-
/O.CAN.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/
HASKELL OK-
300 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF HASKELL COUNTY THEREFORE 
THE WARNING HAS BEEN CANCELLED.

LAT...LON 3522 9479 3469 9535 3470 9491 3510 9450
      3534 9444

$$

OKC077-079-152015-
/O.CON.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/
LE FLORE OK-LATIMER OK-
300 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN LATIMER AND NORTHERN LE FLORE COUNTIES...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PANAMA...MOVING EAST
AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR JUST EAST OF 
YANUSH IN EXTREME SOUTHERN LATIMER COUNTY. THIS STORM WAS ALSO 
MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POTEAU...
SPIRO...SCULLYVILLE...CAMERON...BRADEN...POCOLA AND ROCK ISLAND.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3522 9479 3469 9535 3470 9491 3510 9450
      3534 9444

$$
000 
WWUS54 KTSA 152015
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT TUE MAY 15 2007

OKC077-079-152024-
/O.EXP.KTSA.SV.W.0094.000000T0000Z-070515T2015Z/
LE FLORE OK-LATIMER OK-
315 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LATIMER AND
NORTHERN LE FLORE COUNTIES EXPIRES AT 315 PM CDT...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
THESE STORMS...ESPECIALLY ACROSS SOUTHEASTERN LATIMER COUNTY.

LAT...LON 3522 9479 3469 9535 3470 9491 3510 9450
      3534 9444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:34 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 15, 10:34 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT TUE MAY 15 2007

.UPDATE...
ALREADY SENT UPDATE TO TWEAK POPS FOR THE REMAINDER OF THE MORNING
HOURS INTO THIS AFTERNOON. ELEVATED SHOWERS/THUNDERSTORMS CONTINUE
TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
COLD FRONT IS LOCATED JUST NORTHWEST OF CWA...CURRENTLY MOVING
THROUGH NORTH CENTRAL OKLAHOMA. A FEW OF THE ELEVATED STORMS COULD
BE STRONG THIS MORNING...BUT THE PRIMARY CHANCE FOR SEVERE WEATHER
SHOULD BE LATER THIS AFTERNOON ACROSS NORTHWEST ARKANSAS AS COLD
FRONT MOVES INTO AFOREMENTIONED AREA. SEVERE POTENTIAL WILL LIKELY
DEPEND ON HOW WIDESPREAD ELEVATED CONVECTION BECOMES AND HOW MUCH
SURFACE BASED INSTABILITY CAN BE MAINTAINED/REALIZED WITH MAIN
FRONTAL BOUNDARY. REGARDLESS...WIND FIELDS ALOFT WILL BE MARGINAL
...KEEPING OVERALL SEVERE WEATHER CHANCES MORE LIMITED THAN
OTHERWISE EXPECTED WITH A FROPA IN MID MAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....23
Hazardous weather outlook, May 15, 5:08 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT TUE MAY 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT TUE MAY 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR
INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS
EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN
CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT
PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS
BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME
HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE
INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY
SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL
AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY
STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS
THE FRONT CONTINUES TO MOVE SOUTH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY
NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 15, 1:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 PM CDT TUE MAY 15 2007

OKZ068-070-151900-
CHEROKEE OK-MUSKOGEE OK-
136 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE AND WESTERN CHEROKEE

AT 136 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT GIBSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3580 9535 3567 9532 3572 9509 3588 9506
Special weather statement, May 15, 1:37 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007

OKZ066-151900-
OKMULGEE OK-
137 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE

AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF PRESTON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PRESTON AND BEGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3582 9606 3572 9612 3561 9589 3578 9584
Special weather statement, May 15, 1:37 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT TUE MAY 15 2007

OKZ073-075-151900-
LATIMER OK-PITTSBURG OK-
137 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     EASTERN PITTSBURG AND NORTHWESTERN LATIMER

AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PITTSBURG COUNTY...MOVING EAST AT 20 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3501 9565 3487 9562 3494 9531 3506 9530
Special weather statement, May 15, 2:11 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE MAY 15 2007

OKZ073>076-151945-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-
211 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...NORTHERN LE FLORE...EASTERN PITTSBURG AND
     NORTHERN LATIMER

AT 211 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF KEOTA TO HAILEYVILLE...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MC CURTAIN...MCCURTAIN...LEQUIRE...KEOTA...
WILBURTON...GOWEN...PANOLA...RED OAK...MILTON...BOKOSHE...
COWLINGTON...HARTSHORNE AND HAILEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3526 9497 3478 9571 3487 9516 3533 9452
Local storm report, May 15, 2:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             1 W MORRIS              35.61N 95.88W
05/15/2007  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

&&

NMK
Special weather statement, May 15, 2:14 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT TUE MAY 15 2007

ARZ001-010-151945-
BENTON AR-WASHINGTON AR-
214 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND SOUTHERN BENTON

AT 214 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF SAVOY TO MORROW...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...FAYETTEVILLE AND SPRINGDALE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3617 9443 3580 9447 3584 9405 3623 9392

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:36 PM CDTSpecial Weather StatementTSACherokee24 min
May 15, 1:37 PM CDTSpecial Weather StatementTSAOkmulgee23 min
May 15, 2:11 PM CDTSpecial Weather StatementTSALatimer34 min
May 15, 2:53 PM CDTSpecial Weather StatementTSAMuskogee37 min
May 15, 2:56 PM CDTSevere Thunderstorm WarningTSAMuskogee34 min
May 15, 3:21 PM CDTSevere Thunderstorm WarningTSAHaskell39 min
May 15, 3:43 PM CDTSpecial Weather StatementTSASequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.